Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 12, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Apr 5, 2009, 2:11 AM CDT for Beaver County, Cimarron County, Texas County, Oklahoma; 20 counties in Texas. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2009, 2:11 AM CDT (07:11 UTC)
- Expired
- Apr 5, 2009, 3:10 PM CDT
- In force
- 13 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 07:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 7.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5743 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KAMA 050711 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 211 AM CDT SUN APR 5 2009 ...STRONG WINDS TO AFFECT EASTERN TEXAS AND OKLAHOMA PANHANDLES THROUGH THIS AFTERNOON... .STRONG NORTHWEST WINDS IN THE WAKE OF A COLD FRONT WILL CONTINUE ACROSS THE EASTERN TEXAS AND OKLAHOMA PANHANDLES TODAY. WINDS WILL BEGIN TO DIMINISH BY LATE AFTERNOON AS THE STRONG LOW PRESSURE SYSTEM OVER THE CENTRAL PLAINS MOVES TO THE EAST. OKZ002-003-TXZ003>005-009-010-014-015-020-051500- /O.NEW.KAMA.WI.Y.0012.090405T0711Z-090405T2200Z/ TEXAS-BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-GRAY- WHEELER-COLLINGSWORTH- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...SPEARMAN... GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT...MIAMI... CANADIAN...PAMPA...SHAMROCK...WHEELER...WELLINGTON 211 AM CDT SUN APR 5 2009 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON FOR THE EASTERN TEXAS AND OKLAHOMA PANHANDLES... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON FOR THE EASTERN TEXAS AND OKLAHOMA PANHANDLES. NORTHWEST WINDS WILL CONTINUE AT 25 TO 35 MPH ACROSS THE EASTERN TEXAS AND OKLAHOMA PANHANDLES THROUGH THIS AFTERNOON. WIND GUSTS AROUND 45 MPH ARE EXPECTED ACROSS THE ADVISORY AREA. WINDS WILL BEGIN TO DIMINISH DURING THE AFTERNOON AS THE LOW PRESSURE SYSTEM LOCATED OVER THE CENTRAL PLAINS MOVES TO THE EAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JOHNSON
2 follow-up statements
000 WWUS74 KAMA 051439 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 939 AM CDT SUN APR 5 2009 ...STRONG WINDS TO AFFECT EASTERN TEXAS AND OKLAHOMA PANHANDLES THROUGH THIS AFTERNOON... .STRONG NORTHWEST WINDS IN THE WAKE THE LOW PRESSURE SYSTEM WILL CONTINUE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES TODAY. OKZ001-TXZ001-002-006>008-011>013-016>019-052300- /O.EXB.KAMA.WI.Y.0012.000000T0000Z-090406T0000Z/ CIMARRON-DALLAM-SHERMAN-HARTLEY-MOORE-HUTCHINSON-OLDHAM-POTTER- CARSON-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART... STRATFORD...HARTLEY...CHANNING...DUMAS...BORGER...VEGA... AMARILLO...PANHANDLE...WHITE DEER...HEREFORD...CANYON...CLAUDE... CLARENDON 939 AM CDT SUN APR 5 2009 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR THE TEXAS AND OKLAHOMA PANHANDLES. NORTHWEST WINDS WILL CONTINUE AT 25 TO 35 MPH ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THROUGH THIS AFTERNOON. WIND GUSTS AS HIGH AS 45 MPH ARE ALSO POSSIBLE. WINDS WILL BEGIN TO DIMINISH THIS EVENING AS THE LOW PRESSURE SYSTEM LOCATED OVER THE CENTRAL PLAINS MOVES TO THE EAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ OKZ002-003-TXZ003>005-009-010-014-015-020-052300- /O.EXT.KAMA.WI.Y.0012.000000T0000Z-090406T0000Z/ TEXAS-BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-GRAY- WHEELER-COLLINGSWORTH- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...SPEARMAN... GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT...MIAMI... CANADIAN...PAMPA...SHAMROCK...WHEELER...WELLINGTON 939 AM CDT SUN APR 5 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR THE TEXAS AND OKLAHOMA PANHANDLES. NORTHWEST WINDS WILL CONTINUE AT 25 TO 35 MPH ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THROUGH THIS AFTERNOON. WIND GUSTS AROUND 45 MPH ARE ALSO POSSIBLE. WINDS WILL BEGIN TO DIMINISH THIS EVENING AS THE LOW PRESSURE SYSTEM LOCATED OVER THE CENTRAL PLAINS MOVES TO THE EAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SJOHNSON
000 WWUS74 KAMA 052010 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 310 PM CDT SUN APR 5 2009 OKZ001>003-TXZ001>020-052115- /O.CAN.KAMA.WI.Y.0012.000000T0000Z-090406T0000Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 310 PM CDT SUN APR 5 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WIND ADVISORY FOR THE TEXAS AND OKLAHOMA PANHANDLES. NORTHERLY WINDS HAVE DIMINISHED TO 20 TO 30 MPH...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ SJOHNSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 5, 12:11 AM CDT, 2 hours earlier.
Area forecast discussion, Apr 5, 12:11 AM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 1211 AM CDT SUN APR 5 2009 .AVIATION... WIND SPEEDS HOLDING STEADY ACROSS THE PANHANDLES IN THE 20 TO 30 KNOT RANGE GUSTING FROM 35 TO 40 KNOTS FROM THE NORTH. THE NORTHERLY COMPONENT TO THE WINDS SHOULD LAST THROUGH THE TAF PERIOD...WHILE WIND SPEEDS MAY FALL OFF SLIGHTLY NEAR SUNRISE...THEN INCREASE BACK TO CURRENT CONDITIONS THROUGH MOST OF THE DAY. EXPECTING THE SURFACE GRADIENT TO RELAX BY LATE TOMORROW AFTERNOON SO BROUGHT WIND SPEEDS BELOW 20 KNOTS AT ALL TAF SITES BY 02 OR 03Z. MVFR CIGS IN SOUTHERN KANSAS MOVING SOUTH COULD IMPACT KGUY SO INSERTED THE MVFR CIGS STARTING AT 08Z THROUGH ABOUT 16Z. OTHERWISE VFR CONDITIONS EXPECTED. JJB && .PREV DISCUSSION... /ISSUED 856 PM CDT SAT APR 4 2009/ AVIATION... WIND GUSTS BEHIND THE COLD FRONT ARE GENLY REMAINING AT OR BELOW 30 KNOTS...SO HAVE CANCELLED THE AVIATION WEATHER WARNING FOR KAMA. ALSO...THE COMMUNICATION LINES ARE DOWN FROM THE KDHT METAR. WE CAN DIRECT DIAL INTO THE SITE AND MONITOR THE OBSERVATIONS...SO WE WILL NOT NIL THE TAF. HOPEFULLY THE PROBLEM WILL BE RESOLVED SOON. JJB PREV DISCUSSION... /ISSUED 649 PM CDT SAT APR 4 2009/ AVIATION... AFTER FURTHER CONSIDERATION...HAVE NOTICED OBSERVATIONS NEAR THE COLD FRONT ARE STILL GUSTING TO AROUND 40 KNOTS WHILE CURRENT WIND SPEEDS AT KAMA ARE GUSTING TO NEAR 40 KNOTS. THUS CAN NOT RULE OUT A 40 KNOT WIND GUSTS IN AMARILLO THROUGH THE LATE EVENING...AND HAVE DECIDED TO EXTEND THE AVIATION WEATHER WARNING THROUGH 1 AM CDT SUNDAY MORNING. THE FRONT SHOULD REACH KAMA BY AROUND 8 PM CDT. JJB PREV DISCUSSION... /ISSUED 628 PM CDT SAT APR 4 2009/ AVIATION... COLD FRONT JUST MOVED THROUGH KDHT AND SHOULD REACH KAMA BY 02Z. WINDS BEHIND THE FRONT ARE STILL GUSTING INTO THE UPPER 30 KNOT RANGE...SO WILL MONITOR CLOSELY TO SEE IF ANOTHER AWW WILL BE NEEDED FOR AMARILLO AREA AFTER 00Z WHEN THE CURRENT AWW EXPIRES. SURFACE OBS ONLY INDICATE 1 LOCATION NEAR THE PANHANDLES PRODUCING 40 KNOT GUSTS...SO CURRENTLY LEAN TOWARD NOT ISSUING AN AWW. ALSO...BLOWING DUST NO LONGER APPEARS TO BE AN ISSUE SO WILL NOT MENTION BLDU IN THE TAFS. THE STRONG NORTH WINDS WILL REMAIN THROUGH THE REST OF THE TAF PERIOD WITH SUSTAINED WINDS BETWEEN 20 AND 25 KNOTS WITH GUSTS ABOVE 30 KNOTS. AM CONCERNED THAT 40 KNOT GUSTS WILL BE POSSIBLE TOMORROW DURING THE DAY...BUT WILL CONTINUE TO EVALUATE THE TRENDS AND HOLD OFF ON AN AWW FOR NOW. OTHERWISE...VFR CIGS EXPECTED THROUGH THE TAF PERIOD WITH INCREASING MID TO HIGH LEVEL CLOUDS DURING THE OVERNIGHT HOURS THROUGH TOMORROW. JJB PREV DISCUSSION... /ISSUED 256 PM CDT SAT APR 4 2009/ DISCUSSION... COLD FRONT CURRENTLY LOCATED GENERALLY ALONG THE TEXAS OKLAHOMA STATE LINE WILL PUSH FURTHER SOUTH THROUGH THE EVENING HOURS. WINDS WILL SHIFT NORTHWEST AND MAY DIMINISH A FEW HOURS AFTER THE FRONT PUSHES THROUGH. ANTICIPATING THAT FRONT WILL PUSH THROUGH THE PANHANDLES BY 03Z. AS THE LOW LIFTS EAST A SURFACE HIGH IS EXPECTED TO BUILD IN BEHIND IT. AS A RESULT A STRONG PRESSURE GRADIENT...ALBEIT A LOT WEAKER THAN TODAY...WILL DEVELOP. THERE FOR EXPECT BREEZY CONDITIONS TOMORROW. MAV GUIDANCE SUGGESTS WIND ADVISORY CRITERIA IN BEAVER COUNTY FOR A BRIEF PERIOD...BUT FOR NOW HAVE KEPT WINDS JUST BELOW ADVISORY CRITERIA. THE LATEST RUNS OF THE MODELS SUGGEST A MORE MODEST WARMING TREND MONDAY AND TUESDAY AS IT LOOKS LIKE THE WINDS WILL BE SLOWER TO TURN SOUTHERLY. THEREFORE HAVE LOWERED TEMPERATURES FOR THOSE DAYS. WEDNESDAY SYSTEM STILL ON TRACK TO SLIDE JUST NORTH OF THE PANHANDLES. THEREFORE HAVE TRIMMED POPS BACK SLIGHTLY FOR WEDNESDAY NIGHT AS LIKELY OUR REGION WILL BE IN A PRIME LOCATION FOR THE DRY SLOT. ALSO EXPECT ANOTHER WINDY DAY ON WEDNESDAY. THE LATEST MAV SUGGESTS ANOTHER HIGH WIND EVENT...HOWEVER CONSIDERING THE LACK OF CONSISTENCY BETWEEN THE MODELS...HAVE GONE WITH BREEZY TO WINDY CONDITIONS...WELL BELOW WIND HIGHLIGHT CRITERIA. MADE VERY FEW CHANGES TO THE EXTENDED AS FOCUS WAS ON CURRENT HIGH WIND AND FIRE WX EVENT. SJOHNSON FIRE WEATHER... CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THIS EVENING. IN ADDITION...A COLD FRONT WILL BRING AN ABRUPT SHIFT TO NORTHWESTERLY WINDS THIS AFTERNOON AND EVENING. WITH COOLER WEATHER EXPECTED TOMORROW...RELATIVE HUMIDITY VALUES SHOULD STAY ABOVE 20 PERCENT. HOWEVER BREEZY NORTH WINDS ARE STILL POSSIBLE. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE AGAIN POSSIBLE ON WEDNESDAY. SJOHNSON && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 14/11
Hazardous weather outlook, Apr 4, 9:03 PM CDT, 5 hours 8 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 903 PM CDT SAT APR 4 2009 OKZ001>003-TXZ001>020-051100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 903 PM CDT SAT APR 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... STRONG NORTH WINDS WILL REQUIRE BOATERS TO EXERCISE CAUTION ON AREA LAKES THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN... ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON WEDNESDAY ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES AS DRY SOUTHWEST WINDS INCREASE AGAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. BROST
In the hours before
Local storm report, Apr 4, 10:56 PM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
1056 PM CDT SAT APR 04 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1230 PM WILDFIRE 16 SW WHEELER 35.28N 100.48W
04/04/2009 E12000 ACRE WHEELER TX EMERGENCY MNGR
XCEL ENERGY REPORTS THAT THE 1200 PEOPLE WHO LOST POWER
SHOULD HAVE THEIR POWER RESTORED. TWO RESIDENTIAL
STRUCTURES WERE LOST AND TWELVE RESIDENTIAL STRUCTURES
WERE DAMAGED. NO INJURIES WERE REPORTED. THE WILDFIRE
REPORTEDLY CONSUMED AN ESTIMATED TWELVE THOUSAND
ACRES...ALTHOUGH THIS IS A VERY ROUGH PRELIMINARY
ESTIMATE AT THIS TIME. AN ESTIMATED THREE HUNDRED PEOPLE
HAD TO BE EVACUATED FROM THE TOWN OF WHEELER TO ELK CITY
OKLAHOMA. THE TEXAS FOREST SERVICE CURRENTLY HAS A HEAVY
TANKER FROM NEW MEXICO DOING DROPS AND ALSO TWO TEXAS
FOREST SERVICE STRIKE TEAMS ARE ASSIGNED TO THE
WILDFIRE.
&&
CORRECTED EVENT...REMARKS
EVENT NUMBER AMA0901226
KJSNearby
Wind Advisories in Texas, 2009Wind Advisories in Oklahoma, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.